Alert archive / South Carolina / River Flood Warnings in 2008

River Flood Warning 1, NWS Columbia, SC

March 4, 2008Fairfield County, Newberry County, Richland County, South Carolina

NWS Columbia, SC issued this river flood warning at Mar 4, 2008, 11:41 PM EST for Fairfield County, Newberry County, Richland County, South Carolina. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 11:41 PM EST (04:41 UTC)
Expired
Mar 5, 2008, 5:45 AM EST
In force
6 hr
Issued by
NWS Columbia, SC
Flood severity
Minor

Counties Fairfield County, SC, Newberry County, SC, Richland County, SC

The radar

The Columbia radar (KCAE), 33 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Parr Reservoir (PASS1).

Action stage
266 ft
Minor stage
267 ft
Moderate stage
270 ft
Major stage
272 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02160990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KCAE 050441
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1141 PM EST TUE MAR 04 2008

...THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... 


.THE BROAD RIVER AT PARR SHOALS REACHED FLOOD STAGE OF 266.0 FT
AND IS EXPECTED TO REMAIN AT FLOOD STAGE THE REST OF THE NIGHT 
THROUGH 10 AM WEDNESDAY MORNING. 

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
 
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE & 
INTERNET AT WWW.WEATHER.GOV/CAE. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

SCC039-071-079-051241-
/O.NEW.KCAE.FL.W.0001.080305T0441Z-080306T1200Z/
/PASS1.1.ER.080305T0120Z.080305T0200Z.080305T1200Z.UU/
1141 PM EST TUE MAR 04 2008

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE  MISSING PARR SHOALS
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9 PM TUESDAY THE STAGE WAS 266.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 266.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  10 AM WEDNESDAY MORNING MARCH 05.
* THIS STAGE COMPARES TO A PREVIOUS CREST OF 266.0 FEET 
  WHICH OCCURRED ON DEC 27 2007.  

$$
2 follow-up statements
000 
WGUS82 KCAE 050659
FLSCAE
 SCC039-071-079-051459- 

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
159 AM EST WED MAR 05 2008

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING
RIVERS IN SOUTH CAROLINA..
  PARR SHOALS AFFECTING FAIRFIELD...NEWBERRY AND RICHLAND 
  COUNTIES 
  
                                                              
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

SCC039-071-079-051459-
/O.CON.KCAE.FL.W.0001.000000T0000Z-080306T1200Z/
/PASS1.1.ER.080305T0120Z.080305T0200Z.080305T1200Z.UU/
159 AM EST WED MAR 05 2008

* AT  1 AM WEDNESDAY THE STAGE WAS 264.5 FEET.
* FLOOD STAGE IS 266.0 FEET. 

$$
000 
WGUS82 KCAE 051045
FLSCAE
 SCC039-071-079-051845- 

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
545 AM EST WED MAR 05 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  PARR SHOALS AFFECTING FAIRFIELD...NEWBERRY AND RICHLAND 
  COUNTIES 
  
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

SCC039-071-079-051115-
/O.CAN.KCAE.FL.W.0001.000000T0000Z-080306T1200Z/
/PASS1.1.ER.080305T0120Z.080305T0200Z.080305T1200Z.UU/
545 AM EST WED MAR 05 2008

THE FLOOD WARNING IS CANCELLED FOR
  PARR SHOALS.
* AT  5 AM WEDNESDAY THE STAGE WAS 261.49 FEET.
* FLOOD STAGE IS 266.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Mar 4, 11:16 PM EST, 25 minutes earlier.

Area forecast discussion, Mar 4, 11:16 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1116 PM EST TUE MAR 4 2008

.SYNOPSIS...
LOW PRESSURE CONTINUES TO MARCH NORTHEAST INTO THE OHIO VALLEY.
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT WILL
CONTINUE TO CROSS THE AREA THIS EVENING AND MOVE OFFSHORE
OVERNIGHT. ON WEDNESDAY HIGH PRESSURE WILL BUILD INTO THE AREA
WITH MOSTLY SUNNY SKIES AND REMAIN OVER THE AREA THROUGH THURSDAY
NIGHT.

&&

.NEAR TERM /UNTIL 5 AM WEDNESDAY MORNING/...
COLD FRONT APPROACHING BRINGING DRIER AIR TO WESTERN AND CENTRAL
SECTIONS OF THE CAE CWA. CLEARED REMAINING CAE COUNTIES. ONLY LAKE
WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM.

&&

.SHORT TERM /5 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
SKIES SLOWLY BEGINNING TO CLEAR BY DAYBREAK. AS THE FRONT MOVES
EAST OF THE CAE CWA...THE GRADIENT WEAKENS WINDS WILL DECREASE.
HIGH PRESSURE WILL BUILD OVER THE REGION WITH SLIGHTLY COOLER AND
MUCH DRIER AIR MOVING INTO THE REGION. THE HIGH PRESSURE WILL
REMAIN IN CONTROL OF THE AREA THROUGH THURSDAY NIGHT WITH
TEMPERATURES REBOUNDING TO THE LOW 70S BY THURSDAY AFTERNOON.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
LITTLE CHANGE IN THE LONG TERM AS THE FOCUS TODAY HAS CENTERED
AROUND THE POTENTIAL FOR SEVERE WEATHER. ON FRIDAY ANOTHER QUICK
MOVING SYSTEM WILL PROVIDE ANOTHER CHANCE OF PRECIPITATION TO THE
REGION AND MOVE OUT OF THE AREA BY SATURDAY MORNING. HIGH PRESSURE
WILL AGAIN RETURN ON SATURDAY AND REMAIN THROUGH THE END OF THE
LONG TERM FORECAST.

&&

.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
CURRENTLY A COMPLEX STORM SYSTEM IS CENTERED OVER THE CENTRAL
KENTUCKY WITH A TRAILING COLD FRONT EXTENDING SOUTHWARD THROUGH
WESTERN GEORGIA AND THE FLORIDA PANHANDLE. STRONG WINDS ASSOCIATED WITH
AN 850 MB JET STREAK AHEAD OF THE FRONT WILL CONTINUE TO BRING
STRONG SOUTH WINDS ACROSS THE AREA. THE WINDS WILL CONTINUE UNTIL
LATE THIS EVENING WITH GUSTS TO 35 KNOTS POSSIBLE THIS AFTERNOON. A RAIN
SHIELD OVER EASTERN GEORGIA WILL CROSS THE AREA EARLY THIS
AFTERNOON WHICH WILL BRING SOME IFR VISIBILITY ALONG WITH MVFR
CEILINGS. THUNDERSTORMS BECOME MORE PROBABLY AS THE COLD FRONT
APPROACHES WITH THE BEST CHANCE BEING EARLY THIS EVENING. SOME
OF THE STORMS MAY BE SEVERE. THE FRONT WILL BE EAST OF THE AREA BY
MIDNIGHT TONIGHT...WITH VFR CONDITIONS RETURNING BY WEDNESDAY
MORNING AS SKIES CLEAR AND WINDS DIMINISH.

OUTLOOK...THE FRONTAL SYSTEM WILL MOVE OFFSHORE WEDNESDAY
MORNING WITH VFR CONDITIONS PREVAILING. NO SIGNIFICANT IMPACTS
EXPECTED ON THURSDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR SCZ015-016-018-
     020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR GAZ040-063>065-
     077.

&&

SYNOPSIS...
NEAR TERM...07
SHORT TERM...07
LONG TERM...
AVIATION...
Hazardous weather outlook, Mar 4, 5:11 AM EST, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
511 AM EST TUE MAR 4 2008

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-051015-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
511 AM EST TUE MAR 4 2008

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A
STRONG COLD FRONT MOVES ACROSS THE REGION. SCATTERED THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT THIS AFTERNOON AND
EVENING. SOME OF THE STORMS MAY BECOME SEVERE PRODUCING DAMAGING
WINDS AND POSSIBLE ISOLATED TORNADOES.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Mar 4, 8:21 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
821 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND DMG     4 SW GASTON             33.77N 81.15W
03/04/2008                   LEXINGTON          SC   AMATEUR RADIO

            SKYWARN NET REPORTS TREES DOWN AT HWY 6 AND WE JEFFCOAT
            ROAD.

&&

KILMER
Local storm report, Mar 4, 8:57 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
857 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND DMG     2 S PELION              33.75N 81.25W
03/04/2008                   LEXINGTON          SC   AMATEUR RADIO

            ONE LARGE TREE DOWN BLOCKING RIGHT SIDE OF ROAD.

&&

KILMER
Special weather statement, Mar 4, 9:13 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
913 PM EST TUE MAR 4 2008

SCZ015-021-022-027>031-035>038-041-050315-
AIKEN-BAMBERG-BARNWELL-CALHOUN-CLARENDON-FAIRFIELD-KERSHAW-LANCASTER-
LEE-LEXINGTON-ORANGEBURG-RICHLAND-SUMTER-
913 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS WERE AFFECTING AIKEN...BAMBERG...BARNWELL...
CALHOUN...CLARENDON...FAIRFIELD...KERSHAW...LANCASTER...LEE...
LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER COUNTIES...

AT 907 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BARNWELL IN
THE SOUTH TO NEAR LANCASTER IN THE NORTH. THIS LINE WAS MOVING EAST
AT 20 TO 30 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.

TTH
Local storm report, Mar 4, 10:58 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1058 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     SUMTER                  33.94N 80.39W
03/04/2008                   SUMTER             SC   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON PINEWOOD RD, ALSO SHERWOOD
            RD

&&

KILMER

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:06 PM ESTTornado WarningCAEAiken39 min
Mar 4, 7:44 PM ESTTornado WarningCAEAiken, Lexington31 min
Mar 4, 9:33 PM ESTSevere Thunderstorm WarningCAECalhoun, Lexington, Orangeburg, Richland42 min
Mar 4, 9:45 PM ESTSevere Thunderstorm WarningCAEKershaw29 min
Mar 4, 9:53 PM ESTSevere Thunderstorm WarningCAEClarendon, Lee, Sumter37 min

Nearby

River Flood Warnings in South Carolina, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.